ACE INHIBITOR

I take digoxin which in the past befor I got my pacemaker gave me terrible nausea. Since having the pacemaker I fing it very strange that I can tolerate it and do not get nausea. However I also take perindopril an ace inhibitor. When I start taking this I get a painfull pricking sensation, like having needles pushed into the surface of my skin. It starts in the extremities , toes and finger tips, and as time goes by it gets worse with the sensation travelling futher up my limbs until I cant stand it any more. I then stop the drug and gradually after about a month the sensation /pain fades away doing exactly the opposite until it is in my toes and fingertips until it vanishes completely. When I dont take the drug I feel much better, However I know that doctors are not keen on hearing about side effects and mine is no exception and doesnt want to hear. Any thoughts on this? Would you take the drug? Cheers pete


2 Comments

Meds

by SMITTY - 2008-07-09 12:07:13

Pete,

My answer is a simple NO.

I do not take meds that I know are counterproductive and causing me problems. Right now I have Toprol, Cozaar, Lanoxin, Ticlid and Vytorin in my medicine cabinet that I refuse to take.

I needed those meds, or some of some kind, badly when they were prescribed because I had as bad a case of irregular heart rhythm as I ever hope to see. But I was not getting better and I decided one or more of those were of no help and in fact were making me feel bad. Over a period of about three months I stopped them one by one and started to feel better during that time. My heart rhythm is more stable now than it has been since Mar. '07. I have told my doctor what I did and like yours, he does not want to hear my reasons. In fact he asked me if I wanted him to refer me to another doctor? I told him "no because I will just have to go through all this again." Needless to say he no longer invites me to his house for tea and crumpets.

Now I don't recommend what I have done for anyone else, but I carefully discontinued these meds and discovered that I did better without them and at my age I'm not really interested in something that will benefit me 10 years down the road.

I know we all should follow our doctor's orders, until we KNOW, whatever those orders are not doing what we were told to expect. Then discuss it with your doctor. If you can't reach agreement on anther route, then do as you please, just be careful and document any changes you make. I like to rely on the fact that I live with my body 24hrs/day and that means no one is more likely to know what it is doing at any given time. I may not know why it is doing whatever, and that is the reason I go to doctors with the hope they will take time to hear me out before making their decision.

And I'll agree with any of you that read this and say that I am a cantankerous old fool. But, I just figure that so long as I don't hurt anyone else with my actions, so be it.

Good luck,

Smitty

Perindopril

by HelenB - 2008-07-09 12:07:30

Hi Pete,

I take Perindopril too. I've been on it for about a year and a half now. I had terrible nausea and dizziness when I first started it, but I don't seem to have any side effects anymore.

I haven't heard of the tingling feelings you're having. I wonder if your pharmacist might be more willing to listen than your doctor? Pharmacists will have access to all the drug info your doctor does, and they can often spend more time talking with you about what's going on.

It really sounds like you should get this figured out. If this doc won't listen, talk to your pharmacist and get more information, and then maybe go back to the doctor and tell him what you've learned. Hopefully he'll listen then.

Good luck.
Helen

You know you're wired when...

Lifetime warranty no longer gives peace of mind.

Member Quotes

It may be the first time we've felt a normal heart rhythm in a long time, so of course it seems too fast and too strong.